Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Osteoporosis, has stress fracture, advised injection forteo, arachitol, calcium tablets. Is the course of treatment right?

Hello Doctor. My father is in the US & had a minor fall. He was suffering from Osteoporosis & had a THR in his left left in 2006. Now he has a stress fracture in the medial side of his right leg. His Indian doc has told him to take Inj Forteo (once daily), Inj Arachitol (once a week) & Tab Calcium 1000 mg daily. Post his return, he will observe his X-ray / MRI & suggest for operation if no or little improvement in his condition. I wanted a second opinion on the medicines prescribed by the doc & hence, would like to know if the medicines prescribed are really that helpful as he is supposed to fly back to India on the 5th of October. - Ashwin
Asked On : Sat, 15 Sep 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Rheumatologist 's  Response
the medication seems to be fine, as teriparatide(forteo) is one of the best available drugs for osteoporosis.
calcium and vitamin D would definitely help alongside.
so he must continue treatment to avoid further fractures.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor